MAUDE Adverse Event Report: TRIVIDIA HEALTH INC PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

TRIVIDIA HEALTH INC PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number PNDL, 3BV TVH TP 31G 5MMTC 100CT 30/CS GREEN
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal report reference number: (b)(4).Pen needles were not returned for evaluation.Most likely underlying root cause: mlc-065: manufacturing or packaging defect.Note: manufacturer contacted pharmacist in a follow-up call to obtain additional information and find out customer's condition - able to establish contact.The pharmacist informed that tried to assisting customer to use product, but some of the insulin was dispensed, but not enough.No medical intervention was required and customer did not took any medication due to elevated blood results since not enough insulin was coming through pen.In order to assist further, the pharmacist got a competitor pen needle and watched customer's technique and using the pen needle successfully with the same lantus pen.Customer indicates the issue is not the lantus pen.Customer did not return any of the allege defective pen needles to the pharmacy and she only has the product box.Manufacturer advise to send what is available, a prepaid label will be send to get the box back.
 
Event or Problem Description
Consumer complaint was received through fda's medwatch program (mw5096220).Consumer reported complaint for pen needle not dispensing correct amount of insulin and the blood sugar elevated due to the dose not being administered correctly.The customer did not report symptoms and medical attention is not reported as a result of the product use.The product storage location is undisclosed.The pen needle lot manufacturers expiration date is 08/31/2021 and open vial date is undisclosed.Event description - medwatch: pt states that needle attached to insulin pen but she cannot push insulin through pen her blood sugar were elevated due to dose not being administered correctly.Pt has been injecting insulin pen quite awhile and has never had an issue in the past.Pt has been a diabetic for many years.She has been using this product for years.This particular time she had trouble with injecting her lantus insulin.The pen needle attached to the insulin pen fine, but the insulin would not inject through the needle.She tried several pen needles without success.Her blood sugar has been elevated due to the inability to receive the dose.
 
Additional Manufacturer Narrative
Sections with additional information as of 25-nov-2020: update: h6: updated fda's method, result, and conclusion codes.H10: preliminary testing completed.Complaint was forwarded to supplier for investigation.Retention testing completed and no defect found.Pen needles were returned for evaluation on 4-nov-2020; manufacturer visually inspected returned product (3): pen needle showed no signs of being bent, broken or warped.Plastic cover aligns with needle to properly remove it from the insulin pen.Needle dispenses properly with lab prefilled insulin pens.No defect found.Returned product was forwarded to supplier for evaluation.Correction: d2: common device name from "system, test blood glucose, over the counter" to "hypodermic single lumen needle" (align with product code fmi).
 
Additional Manufacturer Narrative
Sections with additional information as of 15-jan-2021: h6: updated fda's conclusion code.H10: manufacturer's investigation has been completed.No abnormalities observed on returned product, retain samples, and review batch record.All the test results meets the requirements.Update most likely underlying root cause from mlc-065: manufacturing or packaging defect to mlc-009: user error caused or contributed to event.

Brand Name
PEN NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
TRIVIDIA HEALTH INC
2400 nw 55th court
fort lauderdale FL 33309
MDR Report Key10731408
Report Number1000113657-2020-00776
Device Sequence Number17165527
Product Code FMI
UDI-Device Identifier00021292012786
UDI-Public(01)00021292012786
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Pharmacist
Remedial Action Patient Monitoring
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2024
Device Model NumberPNDL, 3BV TVH TP 31G 5MMTC 100CT 30/CS GREEN
Device Catalogue NumberS5H01B31-100TC
Device Lot Number9I608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Distributor Facility Aware Date10/14/2020
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer11/26/2020
12/21/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date11/30/2020
01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1